MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACOR TWIRL MARKER; BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. ULTRACOR TWIRL MARKER; BREAST TISSUE MARKER
Catalog Number UCTW17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2026, a patient underwent a breast marker procedure by using ultracor twirl breast tissue marker.It was reported that post procedure mammographic imaging showed that the marker was allegedly fragmented.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One ct image was provided and reviewed.This image demonstrates a mass within the right breast.The mass contains a post biopsy breast tissue marker.As reported in the complaint, the marker does not demonstrate the expected shape (of a ring or curls).Though the marker is broken, it is in its expected location within the mass, and the pieces are immediately adjacent to one another.Though rare, the ring structure can break, resulting in the marker no longer having its expected shaped appearance (ring or curls).If the biopsy results are malignant, the marker is still visible by both mammogram and ultrasound and can be targeted for wire localization if necessary.If the biopsy results are benign and the mass is not surgically removed, the marker can remain in the patient indefinitely, regardless of its shape.Based on the image review, the reported event can be confirmed.Therefore, the investigation is confirmed for the reported break as marker was noted to be broken based on the image review.A definitive root cause for the reported break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G2, g3, h6 (method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRACOR TWIRL MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24301763
Report Number2020394-2026-00207
Device Sequence Number9471522
Product Code NEU
UDI-Device Identifier00801741109416
UDI-Public(01)00801741109416(17)270928(10)HUJX0720
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K180061
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUCTW17
Device Lot NumberHUJX0720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown